Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 192, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 16, 2016, 6:20 PM EDT for Caswell County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 6:20 PM EDT (22:20 UTC)
- Expired
- Jul 16, 2016, 7:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Caswell County, NC
The radar
The Raleigh/Durham radar (KRAX), 108 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WUUS51 KRNK 162220
SVRRNK
NCC033-162315-
/O.NEW.KRNK.SV.W.0192.160716T2220Z-160716T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
620 PM EDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 619 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED FROM 5 MILES
NORTHEAST OF CAMP SPRINGS TO LEASBURG...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
CAMP SPRINGS...
PROSPECT HILL...
JERICHO...
AND BAYNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7953 3639 7947 3643 7930 3644 7914
3624 7916
TIME...MOT...LOC 2219Z 287DEG 12KT 3633 7934
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
090
WWUS51 KRNK 162252
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
652 PM EDT SAT JUL 16 2016
NCC033-162315-
/O.CON.KRNK.SV.W.0192.000000T0000Z-160716T2315Z/
CASWELL NC-
652 PM EDT SAT JUL 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN CASWELL COUNTY...
AT 650 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HIGHTOWERS...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAMP SPRINGS...
PROSPECT HILL...
JERICHO...
BAYNES...
AND TOPNOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3633 7950 3640 7932 3644 7914 3624 7916
3625 7953
TIME...MOT...LOC 2250Z 287DEG 12KT 3630 7921
HAIL...<.75IN
WIND...60MPH
$$
RAB366
WWUS51 KRNK 162315
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT SAT JUL 16 2016
NCC033-162323-
/O.EXP.KRNK.SV.W.0192.000000T0000Z-160716T2315Z/
CASWELL NC-
715 PM EDT SAT JUL 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CASWELL COUNTY WILL
EXPIRE AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND
VERY HEAVY RAINFALL AS WELL AS FLASH FLOODING ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
BE ADVISED THAT...WHILE THIS WARNING HAS ENDED...A FLASH FLOOD
WARNING IS IN EFFECT FOR CENTRAL AND SOUTHERN CASWELL COUNTY UNTIL
945 PM EDT.
LAT...LON 3633 7950 3640 7932 3644 7914 3624 7916
3625 7953
TIME...MOT...LOC 2313Z 287DEG 12KT 3628 7912
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:26 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 16, 3:26 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Blacksburg VA 326 PM EDT Sat Jul 16 2016 .SYNOPSIS... A weak frontal boundary will continue to drift east across the Appalachians tonight into Sunday before dissipating Sunday night. Weak high pressure will settle over the region Sunday night ahead of another cold front that will approach later Monday into Monday night. This boundary should push through the region Tuesday bringing somewhat drier air for the middle of next week. && .NEAR TERM /THROUGH SUNDAY/... As of 235 PM EDT Saturday... Bands of convection remain just south of the area on the periphery of earlier differential heating and to the north along the residual pre-frontal band from last night. However overall instability/lapses remain rather weak except in the north and east where higher DCAPES have developed outside of the earlier debris mid deck. This may support a few stronger storms as bands push out east of the Va Highlands but iffy given dry air seen aloft from earlier this morning. Latest HRRR also showing some coverage developing across the central/east into early this evening but depth again appears limited as most other guidance keeps deeper convection north and south of the region over the next few hours. Therefore running with mainly chance pops with a period of likelys north as well as the far south until just before sunset which may still be generous. Otherwise decent shortwave seen via latest vapor loop will finally cross the region from the west overnight with the surface front to the west edging east and weakening. This combined with loss of insolation should help convection taper off from northwest to southeast later this evening with little remaining after midnight as drier air aloft wins out. However low levels will remain juicy and provided a little more clearing would expect better fog coverage so bumped up fog a bit more late. Lows mostly in the 60s although perhaps a bit cooler deeper valleys if fog is not too widespread. Should finally see a quieter day on Sunday as model soundings show substantial drying aloft arriving in the wake of the passing impulse above weak westerly flow as the surface front fades. Guidance indicating a bit of weak convergence mainly along the southern Blue Ridge where differential heating given light flow could help pop late day convection. However given the degree of drying aloft could easily see the weak cap aloft hold until late making for a sunnier/hotter afternoon. Also since progged pwats shift farther east, think the wetter solutions overdone, so following closer to the earlier/drier NCAR ensembles which keep coverage quite isolated and mainly over the far southwest. Otherwise partly to mostly sunny and a tad drier north/northwest with highs possibly topping 90 east and well into the 80s west. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 110 PM EDT Saturday... A cold front will be moving south of the region Sunday evening. Isolated lingering showers and storms will be possible during the evening hours across the southern portion of the area. By midnight, any activity associated with the front is expected to be south of the forecast area. Patchy fog will be possible late Sunday night as high pressure builds into the area, winds weaken, and cloud cover decreases. On Monday, a cold front will be approaching the area in the Ohio Valley. This front will be on our northwest doorstep towards Monday evening and cross the region during the overnight hours. Look for increasing chances of showers and storms in association with this feature. Tuesday, the front will have slowed and be situated either over the southern third of the region, or just south of the forecast area. Its proximity to the area, along with daytime heating and a disturbance moving along it, will be the right combination of features for showers and storms to develop over mainly the southern two-thirds of the area on Tuesday, and linger into Tuesday evening. A building area of high pressure across the mid-Atlantic region will help move the cold front farther to the south late Tuesday night. Temperatures during this portion of the forecast will average five degrees above normal. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 130 PM EDT Saturday... High pressure will help keep the bulk of this portion of the forecast precipitation free. It is not until next Saturday that any additional precipitation is forecast. These scattered showers and storms will be associated the expected approach and arrival of a cold front. Temperatures during this portion of the forecast will trend from being slightly below normal on Wednesday and reach readings a few degrees above normal by Saturday. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... As of 1225 PM EDT Saturday... Mostly mid deck across the region has resulted in overall lingering VFR cigs early this afternoon with most showers confined to locations along/south of the VA/NC border. However still expecting convective coverage to increase over southern sections in the wake of the fading mid deck and across the western ridges just ahead of the weak front to the west. Still appears that more widespread shra/tsra will occur south of the region with scattered clusters/bands developing and heading east of the mountains through late afternoon/early evening. Confidence remains rather low on a tsra directly impacting any given airport but enough to include a few tempo groups for MVFR/IFR conditions in all except perhaps KLYH where likely will leave in a VCTS mention for now. Most activity diminishes after sunset with VFR overall continuing. Fog/stratus will become an issue again, mainly KBCB/KLWB where with a bit more clearing expecting IFR vsbys/cigs with added MVFR to IFR possible in the east espcly where any showers occur. Guidance suggests that weak westerly flow could also cause some fog/low cigs to develop around KBLF right before daybreak so included a mention. Appears any low clouds/fog will quickly fade by mid or late morning Sunday with more in the way of widespread VFR through the afternoon. Still an outside shot at seeing a pop up shower or storm around KDAN and points to the southwest including KMTV/KUKF to KTNB, but mostly beyond the valid taf period late Sunday. Extended aviation discussion... Next weak cold front to the north will approach on Monday with some pre-frontal showers possible early on, followed by chances of deeper convection especially northwest sections Monday afternoon. Monday night into early Tuesday appear to be the best time frame for widespread, perhaps stronger convection as the front presses in from the north. This deeper moisture then looks to move south of the area later Tuesday through Thursday, leaving the region mostly VFR outside of late night/early morning fog for the middle of next week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/WP NEAR TERM...JH SHORT TERM...DS LONG TERM...DS AVIATION...JH/RAB/WP
Hazardous weather outlook, Jul 16, 3:44 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT SAT JUL 16 2016 NCZ003>006-019-020-VAZ032-043-044-058-059-171945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 344 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY THIS EVENING WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED FLOODING COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-022>024-033>035-045>047-WVZ042>044-507- 508-171945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 344 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE INTO EARLY THIS EVENING WITH DAMAGING WINDS THE MAIN THREAT. LOCALIZED FLOODING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 5:25 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT SAT JUL 16 2016
VAZ011-WVZ042-044-162230-
GILES-MERCER-MONROE-
525 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GILES...SOUTHEASTERN
MERCER AND SOUTHWESTERN MONROE COUNTIES THROUGH 630 PM EDT...
AT 524 PM EDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM NEAR
LINDSIDE TO NARROWS TO OAKVALE...AND WERE MOVING SOUTHEAST AT 25 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THESE THUNDERSTORMS. WINDS IN EXCESS OF 40 MPH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
NARROWS...
PEMBROKE...
PETERSTOWN...
AND POPLAR HILL.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3740 8086 3755 8073 3737 8045 3734 8044
3733 8045 3731 8043 3727 8051 3726 8057
3720 8071 3719 8078 3715 8085 3719 8087
3727 8101 3730 8098 3729 8104 3733 8108
TIME...MOT...LOC 2124Z 316DEG 23KT 3745 8073 3735 8080 3731 8095
RABSpecial weather statement, Jul 16, 5:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT SAT JUL 16 2016
VAZ047-162230-
BUCKINGHAM-
537 PM EDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BUCKINGHAM COUNTY
THROUGH 630 PM EDT...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTENARY...MOVING
SOUTH AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 40 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
GOLD HILL...
AND BREMO BLUFF.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3764 7825 3747 7837 3769 7859 3777 7848
3776 7847 3774 7842 3773 7836 3772 7834
3771 7829 3768 7824
TIME...MOT...LOC 2136Z 337DEG 7KT 3771 7847
RABSpecial weather statement, Jul 16, 5:43 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT SAT JUL 16 2016
VAZ011-013-014-162245-
MONTGOMERY-PULASKI-GILES-
543 PM EDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PULASKI...SOUTH CENTRAL
GILES AND WESTERN MONTGOMERY COUNTIES AND THE CITY OF RADFORD
THROUGH 645 PM EDT...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS JUST SOUTH OF
PEARISBURG...MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN
BE EXPECTED. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RADFORD...
PEARISBURG...
DUBLIN...
AND POPLAR HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3725 8084 3733 8069 3706 8031 3702 8035
3702 8038 3701 8039 3702 8041 3700 8042
3702 8043 3701 8044 3702 8045 3700 8046
3700 8048 3698 8049 3701 8052 3700 8052
3697 8055 3693 8064
TIME...MOT...LOC 2141Z 322DEG 9KT 3724 8069
RABSpecial weather statement, Jul 16, 5:58 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT SAT JUL 16 2016
VAZ007-009-162300-
TAZEWELL-SMYTH-
558 PM EDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL TAZEWELL AND
SMYTH COUNTIES...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS NEAR HUNGRY MOTHER STATE
PARK...MOVING SOUTH AT 30 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARION...
TAZEWELL...
MOUNT ROGERS NATIONAL RECREATION AREA...
SUGAR GROVE...
AND ASBERRYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3710 8168 3714 8147 3704 8144 3704 8146
3703 8146 3700 8143 3675 8135 3674 8139
3672 8143 3670 8154 3669 8153 3668 8153
3666 8154 3666 8157 3663 8162 3665 8163
TIME...MOT...LOC 2157Z 349DEG 25KT 3694 8156
RABSpecial weather statement, Jul 16, 6:02 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 602 PM EDT SAT JUL 16 2016 NCZ006-162300- CASWELL- 602 PM EDT SAT JUL 16 2016 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CASWELL COUNTY THROUGH 700 PM EDT... AT 600 PM EDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM CAMP SPRINGS TO LEASBURG...MOVING SOUTHEAST AT 5 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... YANCEYVILLE... CAMP SPRINGS... PROSPECT HILL... JERICHO... AND BAYNES. LAT...LON 3625 7953 3636 7953 3644 7914 3624 7916 TIME...MOT...LOC 2200Z 328DEG 5KT 3633 7938 RAB
Special weather statement, Jul 16, 6:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT SAT JUL 16 2016
VAZ011-014-018-162315-
CRAIG-MONTGOMERY-GILES-
608 PM EDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CRAIG...EAST
CENTRAL GILES AND MONTGOMERY COUNTIES...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWPORT...MOVING EAST-
SOUTHEAST AT 15 MPH.
FREQUENT LIGHTNING AND BRIEF VERY HEAVY RAINFALL CAN BE EXPECTED
WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
NEWPORT...
SHAWSVILLE...
AND MOUNTAIN LAKE.
THIS INCLUDES THE FOLLOWING LOCATION VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3739 8013 3738 8015 3738 8020 3734 8026
3730 8026 3723 8019 3713 8018 3711 8018
3708 8028 3704 8034 3732 8060 3738 8054
3740 8033
TIME...MOT...LOC 2207Z 285DEG 15KT 3731 8050
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:43 PM EDT | Special Weather Statement | RNK | Wilkes | 62 min |
| Jul 16, 5:03 PM EDT | Special Weather Statement | RNK | Rockingham | 57 min |
| Jul 16, 6:02 PM EDT | Special Weather Statement | RNK | Caswell | 58 min |
| Jul 16, 6:49 PM EDT | Flash Flood Warning | RNK | Caswell | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.